Question: I was taking Avodart to treat my hair loss for around 12 months. The results were fantastic, however I noticed that I had muscle pain in my arms all the time. Initially I put it down to the gym but I soon realised it was the Avodart. I’ve now been free of Avodart for 6/7 months and my hair is starting to get thinner again. The pain in my arms has also gone. Would you recommend Propecia? Is it likely to cause the same pain in my arms? I’ve got a good head of hair, and want a treatment to maintain what I have. Avodart made a huge difference, but the pain in my arms was getting progressively worse and in the end it wasn’t worth it.
Answer: Pain in the arm is not a listed side effect of Propecia, and Avodart (dutasteride) is not licensed or approved as a hair loss treatment by the MHRA or the FDA, so side effects are difficult to discuss in this respect. We have not heard about or have had this symptom mentioned by any of our patients who take Propecia. However, should you not want to use Propecia, there is another clinically proven hair loss medication, minoxidil, that you could use instead. A topical treatment, this medication can be varied in strength up to our unique extra strength minoxidil cream. A hair loss specialist would be able to examine your hair and recommend the best course of treatment.
Do you have a question that you would like our senior hair loss specialist Leonora Doclis to answer? You can submit it here via our HairLossANSWERS form and we’ll get back to you.